Self-harm and suicide associated with benzodiazepine usage.

@article{Neale2007SelfharmAS,
  title={Self-harm and suicide associated with benzodiazepine usage.},
  author={Greg Neale and Allan James Smith},
  journal={The British journal of general practice : the journal of the Royal College of General Practitioners},
  year={2007},
  volume={57 538},
  pages={407-8}
}
Benzodiazepines are commonly prescribed in primary care for anxiety disorders and insomnia. However, they can cause dependence with withdrawal symptoms that are both physical and psychological. These complications are also more common with short-acting benzodiazepines such as lorazepam. This case report describes a previously stable 62-year-old male who inflicted serious stab wounds to himself, twice within a month, during changes in his benzodiazepine regime. 

From This Paper

Topics from this paper.

References

Publications referenced by this paper.
Showing 1-7 of 7 references

Benzodiazepines warning . A communication to all doctors from the Chief Medical Officer

E Schweizer, K Rickels
CMO ’ s Update 37 . January • 2004

The role of benzodiazepines in elderly suicides

CI Neutel, SB Patten
Scand J Public Health • 2003

Benzodiazepines and disinhibition : a review

JT Dietch, RK Jennings
Psychiatr Bull • 2002

The benzodiazepine withdrawal syndrome and its management.

The Journal of the Royal College of General Practitioners • 1989

Similar Papers

Loading similar papers…